It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-29-2005, 07:00 PM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Question Another question regarding Chlonidine

I have been taking chlonidine for over a week now. Because it causes me to be sleepy, I take my meds as follows: 1 lisinopril in the morning (20mg) then 1/2 chlonidine at lunch and 1/2 in the evening. I think I'm getting a little better with the chlonidine and not so sleepy during the day. Can I take the chlonidine in the AM and the lisinopril around lunch? I want to be able to keep my BP down during the day. Or can I take both at the same time in the am.

Also, someone posted a while back about horror stories about chlonidine. What were they?

 
Old 01-30-2005, 02:11 PM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: Another question regarding Chlonidine

I can't imagine what the horror stories could be unless it's the trouble that getting off the drug causes. Just like a beta blocker, clonidine causes rebound hypertension. I have been on and off clonidine since 1979 and it doesn't affect me when I stop. You just gradually cut down the dose over a period of time but if you, like me are only taking .1mg you can just stop with no reaction.

You can take it however you want. Whatever works for you. I don't take it on a regular basis only when I have ststolic over 150. Sometimes I take it with my other BP meds ( BenicarHCT) in the am, sometimes at night and somtimes I split it up 1/2 with my Benicar and 1/2 at about 3 pm.

I think it's a great medication. It does cause sleepiness but you probably will get used to it and that will go away. I hardly notice it anymore unless it's been awhile since I took any. I like knowing that when I take it my BP will go down.

Hope this helps you,
Cass

Last edited by CASSIEBEL; 01-30-2005 at 02:12 PM.

 
Sponsors Lightbulb
   
Old 01-31-2005, 01:45 AM   #3
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Re: Another question regarding Chlonidine

I'm trying to get that right time of the day to take it. I'm only prescribed .1 mg and I try to take it during the day when I feel mu BP is high. for example work. It is a great med. I'm not sure why but when I take my lisinopril in the morning, it tends to bring my BP up. Then i take the chlonidine at around lunch and it goes down. (Actually I take half and another half in the evening.)

 
Old 01-31-2005, 12:19 PM   #4
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Another question regarding Chlonidine

I haven't heard of any clonidine horror stories. I love it. I take .1mg three times a day. Sometimes I get a bit hyper just before my next scheduled dose, and sometimes it makes me sleepy, but that's it. I have gotten sensitive to alcohol but that may not be the clonidine. Sometimes on the weekends I've gone down to twice a day, and have noticed a bit of rebound. I also think it is helping with perimenopause symptoms, which is another reason I haven't tried too hard to cut back.

 
Old 01-31-2005, 04:39 PM   #5
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: Another question regarding Chlonidine

B4 my cardio prescribed norvasc last month, she told me she had considered clonidine but would not give it to me bcuz i quit meds too much. She said it was not the kind of drug to stop and start.

Somebody on this board had suggested clonidine to me, but iam worried about side effects. Im coming off th norvasc due to back pain. I can barely walk.

 
Old 02-03-2005, 12:03 PM   #6
Senior Member
 
Join Date: Sep 2004
Posts: 148
dianne12315 HB User
Re: Another question regarding Chlonidine

Hi Everyone,

I was on Clonidine .1mg for over a year. I never had any problems with it and it did bring my BP down. My doctor used it as a last resort though because of some of the side effects. It did cause me to have a dry mouth for awhile and I had a few nightmares while I was on it but they didn't bother me enough to stop the drug.

In addition to the Clonidine I was also on Hyzaar 100/25mg, Norvasc 10mg and Lasix 40mg. The only one I really had a problem with was the Norvasc. It caused my legs, feet and ankles to swell up and I was gaining weight. However I did end up in the hospital last September because I was dehydrated and my bp was too low so all my medications have been changed.

It took almost 2 weeks before the swelling from the Norvasc went away. For the first time in over 2 yrs I was able to see my ankles again.

I would take Clonidine again beforeI ever took Norvasc again.

Dianne

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Egg Donor/Endometriosis/Another LAP? ElleKa Endometriosis 15 08-28-2009 02:00 PM
Another visit with the ENT snh39 Inner Ear Disorders 13 04-13-2008 12:19 PM
another tsh question, sorry. scoot Thyroid Disorders 10 11-29-2005 10:42 AM
Went to doc - Added another med - Metoprolol XL - Anyone on this? strong_one High & Low Blood Pressure 11 10-26-2005 07:38 PM
Chlonidine and sleepiness. strong_one High & Low Blood Pressure 2 09-14-2005 02:26 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!